MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC; HXX SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC; HXX SCREWDRIVERS
Catalog Number 388.079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on a unknown date during a lumbar arthrodesis procedure the surgeon was unable to adjust the two (2) locking caps and could not insert the two (2) cross-link clamps.During surgery the two screwdrivers failed.The patient status is stable.Concomitant medical products: clickx lockcap (part# 498.570, lot# unknown, quantity unknown).Cross-link-clamp for rod (part# 498.813, lot# unknown, quantity unknown).This report is for one (1) scrdrivershaft 3.5 w/hexquick-coupl 6 f/.This is report 1 of 2 for (b)(4).This report is linked to (b)(4).
 
Event or Problem Description
Updated event description: device report from peru reports an event as follows: it was reported that during a lumbar arthrodesis review s1 revision procedure on (b)(6) 2019 the surgeon was unable to adjust the two (2) locking caps and could not insert the two (2) cross-link clamps.During surgery the two screwdrivers broke.There was a surgical delay of ten to fifteen (10-15) minutes.Procedure was successfully completed.Patient was stable.This report captures inoperative issue of broken screwdrivers, while related complaint (b)(4) captures the intraoperative issue of unable to adjust the two (2) locking caps and could not insert the two (2) cross-link clamps.Concomitant devices: clickx lockcap (part# 498.570, lot# unknown, quantity unknown).Cross-link-clamp for rod (part# 498.813, lot# unknown, quantity unknown).This report is for one (1) scrdrivershaft 3.5 w/hexquick-coupl 6 f/.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Updated event description.The incorrect rec'd by mfr date was inadvertently utilized in initial medwatch.The correct date is september 28, 2019.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.Investigation flow: damage.Visual inspection: scrdrivershaft 3.5 w/hexquick-coupl 6 f/ was received at us cq.Upon visual inspection at cq, it is observed that the hexagonal tip of the screwdriver got slightly stripped.The rest of the device shows normal wear which would not contribute to the complaint condition.But no broken features were observed with the device.Thus, the complaint is being confirmed.Device failure/ defect found? yes.Dimensional inspection (calipers: ca802): dimensional inspection of the received device was performed at cq.The distance between the hexagonal sides at the tip was intended to be measuring from 3.48mm to 3.50mm and it was measured to be 3.49mm which is within specification as per the drawing 388_079 rev.D.Document/ specification review: the following relevant drawings were reviewed during investigation: -large hex screwdriver shaft: 388_079 rev.D and rev.F no design issues were found which can contribute to this complaint condition.Complaint confirmed? yes but, no broken features were observed with the device.Investigation conclusion: a visual inspection, document/ specification review, and dimensional inspection were performed as part of this investigation.The complaint is being confirmed as the hexagonal tip of the screwdriver got slightly stripped.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 388.079, lot: l215740, manufacturing site: hägendorf, release to warehouse date: nov 29, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC
Common Device Name
HXX SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9193501
Report Number8030965-2019-69347
Device Sequence Number3660454
Product Code HXX
UDI-Device Identifier07611819826700
UDI-Public07611819826700
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.079
Device Lot NumberL215740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer10/25/2019
11/25/2019
12/17/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/07/2019
12/16/2019
12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLICKX LOCKCAP F/498.571 TAN; CROSS-LINK-CLAMP F/R Ø6 PREASSMBL TAN DB